Expected drop in PSA after single Lu... - Advanced Prostate...

Advanced Prostate Cancer

11,279 members13,675 posts

Expected drop in PSA after single Lupron shot.

Jamesrh
Jamesrh

In November I had 10 days of Vitamin C and ALA infusions , in mid November I had a single injection of Lupron, and in mid January I repeated the infusions for 10 more days' worth.

I had an 8 year old RP and a one year old metastasis to one node. My PSA was 65 in December when I got the Lupron. By mid February, my PSA was .2.

Is this what would be expected of a single Lupron shot, or does it appear that the infusions helped?

19 Replies
oldestnewest

No way to know. The N=1 problem. That's a great response - whatever the reason.

That's a good response to Lupron, but you may be able to improve it by adding Zytiga. Zytiga was recently approved for use in men who are metastatic but still hormone-sensitive. I'm suspicious of untested remedies like those infusions, but there is some value in making you feel that you are taking some control.

Interesting---You had a fast response---means to me that as to the Lupron, your Cancer is more to the high side of being Hormone Sensitive.

Your infusions I am quite familiar with---as they have been tried with other Cancers--they give a mixed bag of results---but in combo with Lupron who knows.

As an aside some of my many supplemental intakes do include daily Liposomal Vitamin C, and I use daily the R Form--of Alpha Lipoic Acid. Been part of my program for 2 years. And does it work for me? Again, it might be a part of my positive results so far--but cannot prove.

There are Homeopath, or Naturopath fully Degreed MD's who have been using the infusion you describe since the mid 1990"s--I know because I was doing Chelation---EDTA infusions and sat with many cancer patients, at that time to clean out my arteries. Some after THEIR infusion went then into the Hyperbaric Oxygen Tube---for further treatment. I just watched. Found it interesting. Good luck with your protocols.

Nalakrats

Jamesrh
Jamesrh in reply to Nalakrats

Thx, I have been using complementary medicine md with extensive experience and a regular MO at MSKCC and will ask about these ideas and report. MSKCC md did not give me scheduled second shot because I was getting too tired driving and I believe he may have been pondering the rapid response. Should see him within a couple of weeks. ,MSKCC has strengthened its integrative medicine center and started this year to include

supplements in its treatments.

Nalakrats
Nalakrats in reply to Jamesrh

Just an hour ago--I was with my Integrative GP---who fights a destructive inflammatory bowel disease naturally. My fatigue is related to T, being low and recovering slowly, RBC, being low--takes time to recover as T goes up---if this does not work we go to the Kidney's to see if RBC counts are being destroyed by an enzyme. And when on Lupron, all your endocrine gland outputs can get mucked up---I was not converting T4 to T3 well that added to my fatigue.

But now that we are addressing the blood test defects--all I can say as my cure for tiredness at the mid point of the day---which held me into the night was hard physical activity in the gym---even though you do not feel like lifting weights, once you start, or hard walking---the fatigue does go away.

As to Lupron---my Doc, always recommends the Vantas Implant--no highs or lows--we both call it steady Eddie---no shots and good for up to 15 months---puts out an equal dose daily. Few Docs use it--there is more money in monthly shots.

Anyway good luck---GOD be with you.

Nalakrats

I have been taking vitamin C IV infusions for years. I'm getting one today. I take liposomal R-ALA, vitamin C, and GSH/glutathione every day.

My Lupron experience did not go well at all. The testosterone dropped to quite low levels, but the PSA did not. The side effects were severe. My oncologist wrote that I had "multiple grade 3 toxicities." I had to look up the grading system - Grade 1 is annoying, Grade 5 means you are dead. I had to stop ADT, it was literally killing me.

My experience doesn't invalidate yours. As I wrote initially, yours is a great response, and I hope it continues for you.

Jamesrh
Jamesrh in reply to FCoffey

I have been lucky so far with the side effects: short spells of depression (few hours), fatigue (Starbucks treatment works) and very mild flashes, barely detectable. As you point out, not yet many innings.

I went from 147 PSA to 0.1 in 60 days, I was blessed with good response.

Jamesrh
Jamesrh in reply to Bigpike

Good to hear mine was not a fluke. Thx.

DW1986
DW1986 in reply to Bigpike

What did that mean for you afterwards? Treatment wise?

Jamesrh
Jamesrh in reply to DW1986

I got a second - one month- shot in the spring following the 90 day shot in January. In July the PSA started to climb, reaching 3. In November, a year after the first shot it had reached 25. The doctor switched me to Casodex and to date, one month, it has fallen to 2. The malignant node had returned to normal after the first shot.

DW1986
DW1986 in reply to Jamesrh

So just strictly hormone treatment? My dad is on a lot of alternatives and has his last 3 month shot at the end of this month. PSA has dropped from 36 to 0.9 after 2 shots. But they want to start Chemo soon? We don't understand why if the psa is continuing to drop. They have already said it's to manage the cancer. But surely if the psa is sitting at a very low number it's being managed? Is that how u avoided it?

Jamesrh
Jamesrh in reply to DW1986

I have pursued an extensive complementary medicine regimen which may have helped. The base line accomplishment is that the rest of my 83 year old body is in good condition. The doctors make comments like “these are the numbers of a 20 year old”. Considering that at my age a lot of illnesses develop outside the cancer, it seemed prudent to do what I can to keep them at bay. Some of the numerous supplements also are touted as elements making the body inhospitable to cancer development- who knows?One of them ,the malaria medicine Artemisinin, may actually destroy cancer cells rather than inconvenience them. I am in personal touch with a few well informed and credentialed non-oncologists who have counseled a conservative approach to treatment. I passed on the 44 session radiation treatment and have not regretted it . Following a number of adverse reports, a friend nevertheless proceeded with the treatment at a top institution with a renowned oncologist . It worked on the PSA but he now has a couple of the persistent negative side effects.

I also have gone for three two week visits to be infused with vitamin c and alpha lipoid acid and I take low dose naltrexone.I cannot evaluate whether they have helped, but with all this, the cancer knows I am in the game! My oncologist is not even talking about chemo and seems intent on delaying even the Lupron. Side effects for me have been minimal.

Hi,ken here. My psa of 72 dropped to less than .1 on my first lupron shoot,which is a 3 month injection.happy thoughts.

I have had quick and major drops to undetectable psa very soon after HT. The first time prior to RRP in a clinical trial with xtandi , the second time on Lupron following a recurrence .

Is a fast and quick drop to undetectable favorable for long term remission ? Or just favorable for a fast and quick drop to undetectable that will become CR sooner than later ?

Jamesrh
Jamesrh in reply to KenDuchek

thx, very similar

DW1986
DW1986 in reply to KenDuchek

What did that mean for you afterwards, treatment wise?

Who is best to follow bloodwork , side effects, etc and make recommendations? MO or primary care doc?

Don_1213
Don_1213 in reply to VN6465

My GP has me do a full blood panel at least every 6 months. He prefers every 3 months, but sometimes the less than full blood panel my Medical Oncologist has me do has to suffice.

The medical oncologist (actually ALL the specialists treating me) tend to be very focused on what they pay attention to. My GP pays attention to everything. We discuss changes in results, good or bad, and what to do about them.

I've been seeing the same GP since about when he got his license at least 30 years ago.. so he knows what goes on in my body fairly well. Find one you like and trust - it can ease treatment even for your PCa (my GP had no issue giving me a metformin prescription... where I've heard of other people being told since they didn't have diabetes the GP wouldn't prescribe it. Hell - almost everyone in our age category is in the "pre-diabetes" category so there shouldn't be an issue.)

You may also like...